Arithmetical investigations of particular Wynn power series - Archive ouverte HAL Access content directly
Journal Articles Hardy-Ramanujan Journal Year : 2008

Arithmetical investigations of particular Wynn power series

Abstract

Using Borwein's simple analytic method for the irrationality of the $q$-logarithm at rational points, we prove a quite general result on arithmetic properties of certain series, where the entering parameters are algebraic numbers. More precisely, our main result says that $\sum_{k\ge1}\beta^k/(1-\alpha q^k)$ is not in $\mathbb{Q}(q)$, if $q$ is an algebraic integer with all its conjugates (if any) in the open unit disc, if $\alpha\in\mathbb{Q}(q)^\times\setminus\{q^{-1},q^{-2},\ldots\}$ satisfies a mild denominator condition (implying $|q|>1$), and if $\beta$ is a unit in $\mathbb{Q}(q)$ with $|\beta|\le1$ but no other conjugates in the open unit disc. Our applications concern meromorphic functions defined in $|z|<|u|^{a\ell}$ by power series $\sum_{n\ge1}z^n/(\prod_{0\le\lambda<\ell}R_{a(n+\lambda)+b})$, where $R_m:=gu^m+hv^m$ with non-zero $u,v,g,h$ satisfying $|u|>|v|, R_m\ne0$ for any $m\ge1$, and $a,b+1,\ell$ are positive rational integers. Clearly, the case where $R_m$ are the Fibonacci or Lucas numbers is of particular interest. It should be noted that power series of the above type were first studied by Wynn from the analytical point of view.
Fichier principal
Vignette du fichier
31Article2.pdf (325.12 Ko) Télécharger le fichier
Origin : Explicit agreement for this submission
Loading...

Dates and versions

hal-01112326 , version 1 (02-02-2015)

Identifiers

Cite

Peter Bundschuh. Arithmetical investigations of particular Wynn power series. Hardy-Ramanujan Journal, 2008, Volume 31 - 2008, pp.14-27. ⟨10.46298/hrj.2008.162⟩. ⟨hal-01112326⟩
91 View
470 Download

Altmetric

Share

Gmail Facebook X LinkedIn More